MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH DRILL/TAP AND SCREW GUIDE WITH POST; GUIDE, SURGICAL, INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH DRILL/TAP AND SCREW GUIDE WITH POST; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.613.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2020, the surgeon placed the guide in the hole of the plate and attempted to seat it.There was a little trouble doing this however, the pin was seated in the hole of the plate and four (4) screws were placed.As the surgeon lifted the guide out of the last place, the pin got stuck and had to be removed with forceps.The procedure was completed successfully with a delay of five (5) minutes.Concomitant devices: plate (part: unknown, lot: unknown, quantity: 1), screws (part: unknown, lot: unknown, quantity: unknown) this report is for a drill/tap and screw guide with post.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.613.001, lot: 3232903, manufacturing site: hägendorf, release to warehouse date: august 13, 2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the visual inspection has shown that the position pin of the drill and screw guide is fell apart.For further investigation the position pin is not available.Functional test: a functional test can not be performed of the detected damage.Drawing/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device.This drill and screw guide was made from the sub-component 50163188.The component is not lot tracked.Therefore, the last three potential work orders that were produced prior to lot 3232903 were reviewed.The review has shown that with 1.4542 the correct material was used, and the hardness value was confirmed to meet the specification with no non-conformance noted.Summary: the received condition agree with the complaint description and the complaint therefore is confirmed.The investigation of the complained instrument shows that the position pin of the drill and screw guide is fell apart and not returned.We have to assume, that high applied mechanical forces caused the breakage of the spot welding and therefore the position pin got loose.Please note, this is rather old and often used instrument.This product was manufactured in august 2009 and is now more than 11 years old.By the evidence, that the device passed our 100% final inspection before the device left the manufacturing site we confirm that the cause of failure is not due to any manufacturing non-conformance's.The present article has shown that spot welding are visible on the surface which connected the position pin as intended.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.The root cause was identified during the performed customer quality (cq) evaluation and therefore the in the investigation flow listed remaining investigation steps "dimensional inspection:" are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: screws (part: unknown, lot: unknown, quantity: unknown); drill/tap and screw guide with post (03.613.001, lot number: 3111809, quantity: 1), plate (part: unknown, lot: unknown, quantity: 1).

Brand Name
DRILL/TAP AND SCREW GUIDE WITH POST
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10009241
Report Number8030965-2020-03176
Device Sequence Number14177501
Product Code FZX
UDI-Device Identifier07611819790766
UDI-Public(01)07611819790766
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.613.001
Device Lot Number3232903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2020
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer05/05/2020
05/17/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/14/2020
05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL+SCRGUIDE F/VECTRA+VECTRA-T; UNK - PLATES: SPINE; UNK - PLATES: SPINE; UNK - SCREWS; UNK - SCREWS; UNK - PLATES: SPINE; UNK - SCREWS